Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An application of valuation theory to rings of continuous real and complex-valued functions


Author: Norman L. Alling
Journal: Trans. Amer. Math. Soc. 109 (1963), 492-508
MSC: Primary 16.98; Secondary 12.70
DOI: https://doi.org/10.1090/S0002-9947-1963-0154886-0
MathSciNet review: 0154886
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. L. Alling, A characterization of Abelian $ {\eta _a}$-groups in terms of their natural valuation, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 711-713. MR 0175983 (31:259)
  • [2] -, On the existence of real-closed fields that are $ {\eta _a}$-sets of power $ {\aleph _a}$, Trans. Amer. Math. Soc. 103 (1962), 341-352. MR 0146089 (26:3615)
  • [3] R. Baer, Über nicht-Archimedisch geordnete Körper, S.-B. Heidelberger Akad. 8 (1927) 3-13.
  • [4] N. Bourbaki, Éléments de mathématique. XIV. II: Algèbre. Actualités Sci. Indust. No. 1179, Hermann, Paris, 1952. MR 0049861 (14:237e)
  • [5] A. H. Clifford, Completion of semi-continuous ordered commutative semigroups, Duke Math. J. 26 (1959), 41-59. MR 0101276 (21:89)
  • [6] -, Totally ordered commutative semigroups, Bull. Amer. Math. Soc. 64 (1958), 305-316. MR 0100641 (20:7070)
  • [7] P. Conrad, Embedding theorem for Abelian groups with valuation, Amer. J. Math. 75 (1953), 1-29. MR 0053933 (14:842f)
  • [8] -, On ordered division rings, Proc. Amer. Math. Soc. 5 (1954), 323-328. MR 0061582 (15:849a)
  • [9] P. Erdös, L. Gillman and M. Henriksen, An isomorphism theorem for real-fields, Ann. of Math. (2) 61 (1955), 542-554. MR 0069161 (16:993e)
  • [10] L. Gillman, M. Henriksen and M. Jerison, On a theorem of Gelfand and Kolmogoroff concerning maximal ideals In rings of continuous functions, Proc. Amer. Math. Soc. 5 (1954), 447-455. MR 0066627 (16:607h)
  • [11] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [12] L. Gillman and C. W. Kohls, Convex and pseudoprime ideals in rings of continuous functions, Math. Z. 72 (1960), 399-409. MR 0114115 (22:4942)
  • [13] K. A. H. Gravett, Valued linear spaces, Quart. J. Math Oxford Ser. (2) 6 (1955), 309-315. MR 0087649 (19:385b)
  • [14] H. Hahn, Über die nichtarchimedischen Grössensysteme, S.-B. Akad. Wiss. Vienna 116 (1907), 601-653.
  • [15] F. Hausdorff, Grundzüg der Mengenlehre, Verlag von Veite, Leipzig, 1914. MR 2229142
  • [16] M. Henriksen and J. R. Isbell, On the continuity of the real roots of an algebraic equation, Proc. Amer. Math. Soc. 4 (1953), 431-434. MR 0055664 (14:1107e)
  • [17] E. Hewitt, Rings of real-valued continuous functions. I, Trans. Amer. Math. Soc. 64 (1948), 54-99. MR 0026239 (10:126e)
  • [18] J. R. Isbell, More on the continuity of the real roots of an algebraic equation, Proc. Amer. Math. Soc. 5 (1954), 439. MR 0062425 (15:977d)
  • [19] H. J. Keisler, Ultraproducts and elementary classes, Nederl. Akad. Wetensch. Proc. Ser. A 64 (1961), 477-495. MR 0140396 (25:3816)
  • [20] I. Kaplansky, Maximal fields with valuation, Duke Math. J. 9 (1942), 303-321. MR 0006161 (3:264d)
  • [21] C. W. Kohls, Ideals in rings of continuous functions, Fund. Math. 45 (1957), 28-50. MR 0102731 (21:1517)
  • [22] -, Prime ideals in rings of continuous functions, Illinois J. Math. 2 (1958), 505-536. MR 0102732 (21:1518)
  • [23] W. Krull, Allgemeine Bewertungstheorie, J. Reine Angew. Math. 167 (1932), 160-196.
  • [24] O. Zariski and P. Samuel, Commutative algebra, Vol. II, Van Nostrand, Princeton, N. J., 1960. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.98, 12.70

Retrieve articles in all journals with MSC: 16.98, 12.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0154886-0
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society